MAUDE Adverse Event Report: CORDIS CORPORATION CATH NYLEX 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH NYLEX 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 526510
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the distal part of 5f nylex pigtail diagnostic catheter was torn when it was inside the patient.Part of the pigtail remained in the patient.Therefore, the doctor removed the piece using a guiding catheter.There was no reported patient injury.This was endovascular prosthesis case.The doctor used the product on right condition.The doctor first felt that the rings were retracted and then he would tear.Additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 17897254 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿brite tip/distal tip - catheters- separated - in-patient¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors or vessel characteristics may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review nor the information available suggests that the event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the distal part of 5f 0.35 65cm nylex pigtail (pig) with 8 side holes (sh) diagnostic catheter was torn when it was inside the patient.Part of the pigtail remained in the patient.Therefore, the doctor removed the piece using a guiding catheter.There was no reported patient injury.This was endovascular prosthesis case.The doctor used the product on right condition.The doctor first felt that the rings were retracted and then he would tear.The device will be not returned for analysis.Additional procedural details were requested but are unknown.

Brand Name
CATH NYLEX 5F PIG 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10010587
Report Number9616099-2020-03679
Device Sequence Number16831670
Product Code DQO
UDI-Device Identifier10705032010665
UDI-Public10705032010665
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K971646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number526510
Device Catalogue Number526510
Device Lot Number17897254
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2020
Initial Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;